Sharp and Strict $L^p$-Inequalities for Hilbert-Space-Valued Orthogonal Martingales

Adam Osekowski (University of Warsaw)


The paper contains the proofs of sharp moment estimates for Hilbert-space valued martingales under the assumptions of differential subordination and orthogonality. The results generalize those obtained by Banuelos and Wang. As an application, we sharpen an inequality for stochastic integrals with respect to Brownian motion.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 531-551

Publication Date: March 27, 2011

DOI: 10.1214/EJP.v16-865


  1. M. Abramowitz and I. A. Stegun. Handbook of mathematical functions with formulas, graphs, and mathematical tables Reprint of the 1972 edition. Dover Publications, Inc., New York. Math. Review 94b:00012
  2. R. Bañuelos and P. J. Méndez-Hernandez. Space-time Brownian motion and the Beurling-Ahlfors transform, Indiana Univ. Math. J. 52 (2003), 981-990. Math. Review 2004h:60067
  3. R. Bañuelos, G. Wang. Sharp inequalities for martingales with applications to the Beurling-Ahlfors and Riesz transformations, Duke Math. J. 80 (1995), 575-600. Math. Review 96k:60108
  4. R. Bañuelos, G. Wang. Orthogonal martingales under differential subordination and applications to Riesz transforms, Illinois J. Math. 40 (1996), 678-691. Math. Review 99a:60047
  5. D. L. Burkholder. Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab. 12 (1984), 647-702. Math. Review 86b:60080
  6. D. L. Burkholder. A proof of Pełczyński's conjecture for the Haar system, Studia Math. 91 (1988), 79-83. Math. Review 89j:46026
  7. D. L. Burkholder. Sharp inequalities for martingales and stochastic integrals, Astérisque 157-158 (1988), 75-94. Math. Review 90b:60051
  8. D. L. Burkholder. Explorations in martingale theory and its applications, Ecole d'Été de Probabilités de Saint Flour XIX-1989, Lecture Notes in Mathematics 1464 (1991), 1-66 . Math. Review 92m:60037
  9. B. Davis. On the Lp norms of stochastic integrals and other martingales, Duke Math. J. 43 (1976), 697-704. Math. Review 0418219
  10. C. Dellacherie and P. A. Meyer. Probabilities and Potential B: Theory of martingales North Holland, Amsterdam, 1982. Math. Review 85e:60001
  11. T. W. Gamelin. Uniform algebras and Jensen measures Cambridge University Press, London, 1978. Math. Review 81a:460581
  12. S. Geiss, S. Montgomery-Smith, E. Saksman. On singular integral and martingale transforms, Trans. Amer. Math. Soc. 362 (2010), 553-575. Math. Review number not available.
  13. A. Osekowski. Maximal inequalities for continuous martingales and their differential subordinates Proc. Amer. Math. Soc. 139 (2011), 721-734. Math. Review number not available.
  14. S. K. Pichorides. On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov Studia Math., 44 (1972), 165-179. Math. Review 0312140
  15. D. Revuz and M. Yor. Continuous martingales and Brownian Motion 3rd edition, Springer-Verlag, Berlin, 1999. Math. Review 2000h:60050
  16. G. Wang, Differential subordination and strong differential subordination for continuous time martingales and related sharp inequalities, Ann. Probab. 23 (1995), 522-551. Math. Review 96b:60120

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.